Importance: Ipilimumab, a human monoclonal antibody targeted against cytotoxic T-lymphocyte antigen 4, has shown promise in the treatment of metastatic melanoma. However, given its mechanism of action, immune-related adverse effects have been reported with this therapy. Despite increasing reports of immune-related adverse effects related to ipilimumab therapy, dermatomyositis associated with this agent has not previously been reported.
Observations: We describe a woman undergoing treatment with ipilimumab for metastatic melanoma who developed classic cutaneous findings of dermatomyositis along with proximal muscle weakness and elevated muscle enzymes.
Conclusions and relevance: This case adds to the expanding literature regarding immune-related adverse events associated with ipilimumab. To our knowledge, drug-induced dermatomyositis from ipilimumab has not previously been reported. Physicians should be aware of these potential immune-related adverse events and consider drug-associated dermatomyositis in the differential diagnosis in patients receiving ipilimumab who present with a cutaneous eruption or muscle weakness.